JOURNAL BROWSE
Search
Advanced SearchSearch Tips
JACOBI DISCRETE APPROXIMATION FOR SOLVING OPTIMAL CONTROL PROBLEMS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
JACOBI DISCRETE APPROXIMATION FOR SOLVING OPTIMAL CONTROL PROBLEMS
El-Kady, Mamdouh;
  PDF(new window)
 Abstract
This paper attempts to present a numerical method for solving optimal control problems. The method is based upon constructing the n-th degree Jacobi polynomials to approximate the control vector and use differentiation matrix to approximate derivative term in the state system. The system dynamics are then converted into system of algebraic equations and hence the optimal control problem is reduced to constrained optimization problem. Numerical examples illustrate the robustness, accuracy and efficiency of the proposed method.
 Keywords
Jacobi polynomials;differentiation and integration matrices;optimal control problem;
 Language
English
 Cited by
1.
Jacobi–Gauss–Lobatto collocation method for solving nonlinear reaction–diffusion equations subject to Dirichlet boundary conditions, Applied Mathematical Modelling, 2016, 40, 3, 1703  crossref(new windwow)
2.
A Jacobi collocation approximation for nonlinear coupled viscous Burgers’ equation, Open Physics, 2014, 12, 2  crossref(new windwow)
3.
A Jacobi–Gauss–Lobatto collocation method for solving generalized Fitzhugh–Nagumo equation with time-dependent coefficients, Applied Mathematics and Computation, 2013, 222, 255  crossref(new windwow)
4.
Jacobi–Gauss–Lobatto collocation method for the numerical solution of nonlinear Schrödinger equations, Journal of Computational Physics, 2014, 261, 244  crossref(new windwow)
5.
Numerical solution of initial-boundary system of nonlinear hyperbolic equations, Indian Journal of Pure and Applied Mathematics, 2015, 46, 5, 647  crossref(new windwow)
6.
A shifted Jacobi collocation algorithm for wave type equations with non-local conservation conditions, Open Physics, 2014, 12, 9  crossref(new windwow)
 References
1.
W. W. Bell, Special function for scientists and engineers, D. Van Nostrand Co., Ltd., London-Princeton, N.J.-Toronto, Ont., 1968.

2.
R. Bhattacharya, A MATLAB Toolbox for Optimal Trajectory Generation, 2006.

3.
A. H. Bhrawy and S. I. El-Soubhy, Jacobi spectral Galerkin method for the integrated forms of second-order differential equations, Applied Mathematics and Computation 217 (2010), 2684-2697. crossref(new window)

4.
E. H. Doha, On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials, J. Phys. A 37 (2004), no. 3, 657-675. crossref(new window)

5.
E. H. Doha and H. M. Ahmed, Efficient algorithms for construction of recurrence relations for the expansion and connection coefficients in series of quantum classical orthogonal polynomials, Journal of Advanced Research - Cairo Univ. 1, 193-207 (2010).

6.
E. H. Doha and A. H. Bhrawy, Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials, Appl. Numer. Math. 58 (2008), no. 8, 1224-1244. crossref(new window)

7.
E. H. Doha and A. M. Waleed, Efficient spectral-Galerkin algorithms for direct solution of second-order equations using ultraspherical polynomials, SIAM J. Sci. Comput. 24 (2003), no. 2, 548-571.

8.
T. M. El-Gindy and M. S. Salim, Penalty function with partial quadratic interpolation technique in the constrained optimization problems, J. Inst. Math. Comput. Sci. Math. Ser. 3 (1990), no. 1, 85-90.

9.
D. Gottlieb and S. A. Orszag, Numerical Analysis of Spectral Methods: Theory and Applications, CBMS-NSF Regional Conference Series in Applied Mathematics, No. 26. Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1977.

10.
IPOPT open source NLP solver. https://projects.coin-or.org/Ipopt.

11.
H. Jadu, Spectral method for constrained linear-quadratic optimal control, Math. Comput. Simulation 58 (2002), no. 2, 159-169. crossref(new window)

12.
W. Kang and N. Bedrossian, Pseudospectral optimal control theory makes debut fiight, saves nasa 1m in under three hours, SIAM News 40 (2007).

13.
W. Kang, Q. Gong, I. M. Ross, and F. Fahroo, On the Convergence of Nonlinear Optimal Control Using Pseudospectral Methods for Feedback Linearizable Systems, Internat. J. Robust Nonlinear Control 17 (2007), no. 14, 1251-1277. crossref(new window)

14.
H. T. Rathod, B. Venkatesudu, K. V. Nagaraja, and Md. S. Islam, Gauss Legendre-Gauss Jacobi quadrature rules over a tetrahedral region, Appl. Math. Comput. 190 (2007), no. 1, 186-194. crossref(new window)

15.
I. M. Ross and F. Fahroo, Pseudospectral knotting methods for solving nonsmooth optimal control problems, Journal of Guidance Control and Dynamics 27 (2004), 397-405. crossref(new window)

16.
J. Shen and L.Wang, Some recent advances on spectral methods for unbounded domains, Commun. Comput. Phys. 5 (2009), no. 2-4, 195-241.

17.
G. Szego, Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ., Vol. 23, 1985.

18.
M. Urabe, Numerical solution of multi-point boundary value problems in Chebyshev series. Theory of the method, Numer. Math. 9 (1967), 341-366. crossref(new window)

19.
J. Vlassenbroeck, A Chebyshev polynomial method for optimal control with state constraints, Automatica J. IFAC 24 (1988), no. 4, 499-506. crossref(new window)